I have to take 40 mg of propranolol (short-acting)... and 60 mg of propranolol (Long-acting) once per week. But I am also on Prozac 60mg a day. The Interaction Checkers indicated it's moderate. Should I worry?
There are many many drugs with moderate and even to severe interactions that at times are ok to be taken as long as you are carefully supervised by a doctor as well as understand the potential risks. For example, I currently take Tramadol as well as Zoloft. Both of these meds when taken together can easily cause serotonin syndrome. My doctor informed me of this risk, we increased the dosage very slowly, and should I ever suspect that there is something wrong, I'd take myself to the er asap.
I also take methadone for chronic pain as well as klonopin, a benzo. These two medications have caused many deaths in the past, however, we started the methadone at a very very low dose, and increased the amount very very slowly. I had multiple doctors appointments during this period of time as well as multiple tests to ensure my safety. As long as the proper precautions are taken in many cases (but not all, as some meds simply should never ever be combined, much like ammonia and bleach), it is alright to take a moderate or even severe risk combo - but only with the help of a knowledgeable doctor who is able to go over the precautions as well as the details of what to look for incase an actual problem should arise.
If your doctor doesn't seem to be totally knowledgeable in regards to the medications, I would also consider for that to be a major problem. Although you do not take methadone (to my knowledge anyways), many many people have died due to doctors utilizing that medication as if it were any regular Opioid, but it is not. When getting a call from a patient stating that the drug has not provided relief, often doctors have in the past have as a result simply told their patient to double the dose. Due to the fact that the med's peak effects occur the following day (kills pain for the first 4 to 6 hours, but the drug isn't even in full swing after the wanted properties have come and gone). Doubling the dose would then be like taking three times the dose, thus killing the patients. It's a safe medication if the proper precautions are taken, however deadly if the doctor hasn't been trained in regards to the specific actions of the med.
Let me know how this medication works out for you as I have been suffering from PTSD for some time now, and has over the last couple years gotten worse despite the cocktail of medications that I take. I literally have no memory of my life from when I was born up to 6th grade. I am of course blessed with emotionally terrifying flashbacks (and a few random memories, most of which include family vacations). Anyways, if you have the time, I would be super appreciative! With the chronic pain + PTSD + lack of employment that has lasted way way too long, it has caused for my life day and day out to feel like I'm on a continuous fall down flights of stairs... All of the therapy and progress that I had at one point made has now been ruined.
Anyways, I hope that this has been of some help to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Post Traumatic Stress Disorder - My daughter is 16 and has PTSD and has had trouble sleeping because
Posted 5 Dec 2009 • 3 answers
Posted 24 Nov 2011 • 4 answers
Post Traumatic Stress Disorder - I have ptsd because of being gang raped in collage I am 46 now and?
Posted 24 Apr 2012 • 5 answers
Posted 21 Mar 2015 • 3 answers
Post Traumatic Stress Disorder - thought I beat ptsd or was getting close. then the fire anniversary
Posted 3 Jan 2016 • 5 answers